MAUDE Adverse Event Report: COOK BIOTECH ¿ZENAPRO HYBRID HERNIA REPAIR GRAFT; HYBRID GRAFT

COOK BIOTECH ¿ZENAPRO HYBRID HERNIA REPAIR GRAFT; HYBRID GRAFT
Model Number G23770
Health Effect - Clinical Codes Pain (1994); Seroma (2069); Discharge (2225)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause of the patient¿s infection was determined to be the seroma which required drainage.The seroma was the likely precursor to the course of events.A seroma is a known potential complication with the use of zenapro.Therefore, the device contributed to the need for reoperation due to the development of a seroma which required percutaneous drainage which likely led to an infection.The reoperation was also determined to have been performed to preclude serious injury as the zenapro device is contraindicated for use in infected fields.
 
Event or Problem Description
On (b)(6) 2017, dr.(b)(6) placed a c-hyb-20x30 to repair a recurrent hernia.The previously placed zenapro was not explanted.The new zenapro was placed in the onlay space with the 2-layer side down and the 4-layer side up.Many (30+) prolene sutures were used in a running stitch with a few interrupted stitches.Two drains were placed.The drains were left in place for two months and were removed in (b)(6).Within a week, the patient returned with complaints of pain.A large seroma was identified.The seroma was drained by interventional radiology via a percutaneous drainage.The patient was seen by dr.(b)(6) the week of (b)(6) 2017 and was draining questionable fluid.A culture of the fluid was positive for an unspecified infection.On (b)(6) 2017, dr.(b)(6) reoperated on the patient.The 2-layer side of the zenapro, which was the posterior side, was not incorporated and it was slimy.The 4-layer side of the zenapro was fully incorporated.The zenapro was not explanted, but a debridement of the 2-layer side was performed.A wound vac was placed on the patient.

Brand Name
¿ZENAPRO HYBRID HERNIA REPAIR GRAFT
Common Device Name
HYBRID GRAFT
Manufacturer (Section D)
COOK BIOTECH
1425 innovation place
west lafayette IN 47906
MDR Report Key6831529
Report Number1835959-2017-00004
Device Sequence Number44724
Product Code FTL
UDI-Device Identifier10827002237701
UDI-Public(01)10827002237701(17)180112(10)LB928156
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG23770
Device Catalogue NumberC-HYB-20X30
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED BY THE COMPLAINANT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69